Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 35, NWS Northern Indiana

May 30, 2011

NWS Northern Indiana issued this small craft advisory at May 30, 2011, 10:52 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 30, 2011, 10:52 AM EDT (14:52 UTC)
Expired
May 30, 2011, 8:22 PM EDT
In force
10 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WHUS73 KIWX 301452
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 AM EDT MON MAY 30 2011

LMZ043-046-302300-
/O.NEW.KIWX.SC.Y.0035.110530T1452Z-110531T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 AM EDT MON MAY 30 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS: SOUTH 10 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS.

* WAVES: TO 2 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
769 
WHUS73 KIWX 302015
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT MON MAY 30 2011

LMZ043-046-310100-
/O.CON.KIWX.SC.Y.0035.000000T0000Z-110531T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
415 PM EDT MON MAY 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING. 

* WINDS: SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
472 
WHUS73 KIWX 310022
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
822 PM EDT MON MAY 30 2011

LMZ043-046-310830-
/O.CAN.KIWX.SC.Y.0035.000000T0000Z-110531T0100Z/
/O.NEW.KIWX.SC.Y.0036.110531T1500Z-110601T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
822 PM EDT MON MAY 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT
TUESDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 9 PM
EDT THIS EVENING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 30, 7:52 AM EDT, 3 hours earlier.

Area forecast discussion, May 30, 7:52 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 AM EDT MON MAY 30 2011

.AVIATION /12 UTC TAFS/...
VFR THRU TAF PD. THE SWRLY LOW LEVEL JET RESPONSIBLE FOR LLWS ERLIER
THIS AM HAS NOW RETREATED WEST OF MS RVR...WHERE ANY FOCUS FOR
CONVECTION WL REMAIN THROUGH THE TAF PD. LIMITED MSTR DEPTH/
STRENGTHENING 8H SUBSIDENCE INVERSION TO PROVIDE FOR LIMITED CU
DVLPMNT TDY. HIR GUSTS MIDDAY INTO AFTN AS SFC BASED LAPSE RATES
BECOME SUPERADIABATIC SFC-4KFT.

&&

.SHORT TERM...
TODAY THROUGH TUESDAY NIGHT. STRENGTHENING SUBSIDENCE INVERSION/7H
WARMING TO 12-13C TO INCRS CIN TO 100-200 J/KG BY THIS AFTN PER NAM
PT SNDGS. WITH MEAGER MSTR PROFILE IN WAKE OF SUN AFTNS MCS...NOW
INTO NERN PA/SRN NY ERLY THIS AM...ANTICIPATE LITTLE MORE THAN
FEW-SCT POORLY DVLPD CU THIS AFTN. MIX DOWN FM 875 MB YIELDS
90F...AND COMFORTABLE ADDING A FEW ALL BUT FAR NERN CWA PER
TRAJECTORIES/UPSTREAM TEMPS AND NEAR SFC SUPERADIABATIC WITH NEAR
FULL DAY/STRONG LATE MAY INSOLATION. MOST FOCUS ONTO DY2 TSRA/SVR
POTNL. 50N/140W STORM TO DIG INTO NRN CA NEXT 48HRS...EJECTING
INTMTN SYSTEM NNE GIVEN DOWNSTREAM BLOCK CENTERED ACRS WV/ERN KY.
AFTER MOVING INTO NRN PLAINS LTR TODAY SYS BEGINS MORE EWD TRACK
ALONG PERIPHERY OF WSW RETREATING RIDGE. LATE MONDAY NIGHT STRONG
LLJ AXIS 60-65KTS NOSING INTO ERN IA TO LKLY SUPPORT MCS MOVG INTO
WRN GRTLKS AS EML IS PROMULGATED NEWD THROUGHOUT THE GRTLKS REGN.
POTNL FOR ACCAS/SCCAS TUE AM WITH SOME 800-700MB LYR MSTR AND 8-8.25
C/KM MIDLVL LAPSE RATES/EXTRM MUCAPE. AS DAY PROGRESSES INSTABILITY
TO BECM SFC BASED WITH STRONG LATE AFTN SBCAPE VALUES 3500-4000 J/KG
ACRS CWA. CWA ON SRN EDGE OF STRONG /85-95KT/ WRLY 5H JET AXIS THRU
CNTL GREAT LAKES TO AFFORD ROUGHLY 40-50 KTS 0-6KM SHEAR ACRS NRN
TIER CWA BY LATE TUE TO SUPPORT STRONG/ORGANIZED DEEP MOIST
CONVECTION...LIKELY GARNERING IMPETUS FROM ONE OR MORE FEATURES...
OUTFLOW...UPSCALE GROWTH OR 1000-900MB THERMAL TROF CONVERGENCE
DOWNSTREAM OF LAKE MI. WILL HIGHLIGHT WIND ACRS NRN PART OF CWA AS
PRIMARY THREAT IN BOWING SEGMENTS GIVEN NEAR PARALLEL STORM
MOTION/DEEP LYR SHEAR VECTORS WITH UNIDIRECTIONAL/LONG STRAIGHT-LINE
HODOS. MAGNITUDE OF TOTAL INSTABILITY INCLUDING AMOUNT WITHIN HAIL
GROWTH ZONE COULD SUPPORT LARGE HAIL FURTHER S DESPITE LESSER BULK
SHEAR.

&&

.LONG TERM...
WEDNESDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE WILL FLATTEN SOME
WEDNESDAY AS A COLD FRONT ATTEMPTS TO MOVE SOUTH TOWARD THE OHIO
VALLEY INTO A HOT AND HUMID AIRMASS. THE CHALLENGES OF THIS PERIOD
INCLUDE THE TIMING OF THE FRONT AND ASSOCIATED CHANCE FOR STORMS AND
THE RETURN OF THE FRONT TO THE NORTH AS A WARM FRONT THURSDAY AND
THURSDAY NIGHT. THE LATEST INDICATIONS ARE THAT A SHORT WAVE TROF
WILL TOP THE RIDGE THURSDAY AS THE FRONT MOVES NORTH. THE TIMING OF
THIS SYSTEM USING A MODEL BLEND SUGGESTS THAT A MESO CONVECTIVE
SYSTEM WILL GENERATE UPSTREAM DURING THE DAY AND THEN SLIDE
SOUTHEAST ALONG THE NORTHEAST EDGE OF THE HIGH THETA E GRADIENT INTO
THE WESTERN GREAT LAKES REGION. ADDED A CHANCE FOR STORMS INTO
THURSDAY EVENING GIVEN THE POSSIBILITY THAT CONVECTION WILL CONTINUE
INTO THE EVENING. AFTER THURSDAY NIGHT...KEPT CONDITIONS DRY. THE
LATEST 500 MB ANALOGS AND ECMWF/GFS TRENDS SUPPORT WARMER
TEMPERATURES FRIDAY INTO SATURDAY. THE GFS HAS HAD VERY GOOD RUN TO
RUN CONSISTENCY OF THE 00Z AND 12Z RUNS OF BUILDING THE UPPER LEVEL
RIDGE FARTHER NORTH SATURDAY. THE ECMWF AND GFS INDICATE 850 MB FCST
TEMPS BETWEEN 21 AND 22C...SO HIGHS SATURDAY HAVE THE POTENTIAL TO
RISE ABOVE 90F DEGREES AS GROUND CONDITIONS DRY OUT. STILL CAN NOT
RULE OUT A LATE AFTERNOON OR EVENING THUNDERSTORM GIVEN FORECAST
CAPE VALUES OF GENERALLY 1500 TO 3000 J/KG...BUT FOR NOW HAVE KEPT
FRIDAY THROUGH SUNDAY DRY GIVEN UNCERTAINTIES OF TIMING AND
COVERAGE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...MURPHY
Hazardous weather outlook, May 30, 6:06 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 AM EDT MON MAY 30 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-311015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
606 AM EDT MON MAY 30 2011 /506 AM CDT MON MAY 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL CAUSE HEAT INDICES TO RISE TO
BETWEEN 90 AND 95 DEGREES THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT.
SOME STORMS MAY BE SEVERE TUESDAY AFTERNOON AND EVENING...PRODUCING
DAMAGING WINDS AND LARGE HAIL...ESPECIALLY NORTH OF ROUTE 24. HOT
AND HUMID CONDITIONS WILL CAUSE AFTERNOON AND EARLY EVENING HEAT
INDICES TO RISE TO BETWEEN 90 AND 95 DEGREES.

MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY
NIGHT. IT REMAINS TOO EARLY TO DETERMINE SEVERE STORM POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-311015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
606 AM EDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT.
SOME STORMS MAY BECOME SEVERE AND PRODUCE WIND GUSTS TO 50 KNOTS
AND LARGE HAIL TUESDAY AFTERNOON AND EVENING.

MORE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY INTO EARLY THURSDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 30, 8:20 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
820 AM EDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     4 NNW ANGOLA            41.69N  85.03W
05/29/2011                   STEUBEN            IN   TRAINED SPOTTER

            TWO LARGE TREES UPROOTED NEAR 200N AND 110W

&&

EVENT NUMBER IWX1100981

NDM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:36 PM EDTSpecial Weather StatementIWXElkhart, LaGrange24 min

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.